Alert archive / Pennsylvania / Areal Flood Warnings in 2025
Areal Flood Warning 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at May 16, 2025, 5:15 PM EDT for Bucks County, Pennsylvania. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2025, 5:15 PM EDT (21:15 UTC)
- Expired
- May 16, 2025, 7:07 PM EDT
- In force
- 112 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Bucks County, PA
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832
WGUS41 KPHI 162115
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
515 PM EDT Fri May 16 2025
PAC017-170115-
/O.NEW.KPHI.FA.W.0013.250516T2115Z-250517T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bucks PA-
515 PM EDT Fri May 16 2025
...FLOOD WARNING IN EFFECT UNTIL 915 PM EDT THIS EVENING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of southeast Pennsylvania, including the
following county, Bucks.
* WHEN...Until 915 PM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 511 PM EDT, gauge reports indicated flooding is ongoing
across portions of the warned area. Between 1 and 2 inches of
rain have fallen.
- For Little Neshaminy Creek at Neshaminy:
At 4:45 PM EDT the stage was 8.02 feet.
Flood State is 8 feet.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
&&
LAT...LON 4021 7514 4022 7515 4023 7516 4025 7520
4028 7520 4027 7508 4022 7501
$$
MJL1 follow-up statement
794
WGUS81 KPHI 162307
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
707 PM EDT Fri May 16 2025
PAC017-162317-
/O.CAN.KPHI.FA.W.0013.000000T0000Z-250517T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bucks PA-
707 PM EDT Fri May 16 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for Central Bucks County.
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4021 7514 4022 7515 4023 7516 4025 7520
4028 7520 4027 7508 4022 7501
$$
MJLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 16, 4:11 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 16, 4:11 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 411 PM EDT Fri May 16 2025 .SYNOPSIS... Periods of showers, thunderstorms, and humidity continue through Saturday morning ahead of a strong cold front that passes through Saturday afternoon into Saturday evening. High pressure builds into the area on Sunday and persists into Tuesday before another period of unsettled weather returns Wednesday into Thursday. && .NEAR TERM /THROUGH SATURDAY/... A second round of severe weather is possible late this afternoon and into tonight as another MCS moves east from the southern Ohio River Valley across Virginia and into the DC Metro. This MCS is expected to bring a cluster of storms across the Delmarva tonight, potentially impacting portions of southeast PA and southern NJ again. This MCS also looks to interact with the residual outflow boundary from our severe storms late this morning and early this afternoon. In fact, convection has fired up along this outflow boundary already across central PA. There remains ample untapped instability (2000-3000 J/kg CAPE) across south central PA, northern VA, and the western Delmarva Peninsula. Furthermore, skies have cleared out rapidly this afternoon, allowing for some locations to see some atmospheric destabilization again. Damaging wind gusts with some possible hail will be the main concerns, but another tornado or two cannot be ruled out with this second round of severe storms. The second round of severe potential will be around 5-9pm. Overnight, there may still be some convection ongoing into the evening but this should diminish with time leading to another brief lull. Once again, there could be some low clouds, mist, and fog that form due to the continuing moist environment. The action won't be over though because another decaying MCS may move into the area sometime overnight into early Saturday morning. There remains a lot of uncertainty on this though and depends on how storms pan out across Missouri and Kentucky tonight. Otherwise, it will be a mild, muggy night with lows mainly in the 60s. The aforementioned MCS arrives across the region around daybreak. A bit of uncertainty still remains with how strong this MCS will remain by the time it reaches the Delaware Valley, but the chance for showers and storms certainly remains possible. Skies should be partly to mostly cloudy through the morning however, before clearing out by early afternoon. Temperatures will climb into the 80s for most areas with dew points in the low to mid 60s making it feel quite uncomfortable outside. The cold front will continue to make its way east through the afternoon where isolated to scattered thunderstorms will re-develop by the afternoon. That said, the latest guidance is less aggressive with storm development Saturday afternoon. While some instability will be around, upper level forcing will be weaker and drier air aloft may limit any widespread convective initiation. As of now, storms tomorrow will likely be more isolated to scattered in nature with a marginal chance for storms to become severe. If so, gusty winds and hail will be the main concern. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... The cold front will push off the coast by Saturday night and the threat for storms wanes in addition to the loss of daytime heating. Nighttime lows will be in the mid 50s to low 60s. Sunday is looking like the better half of the weekend as tranquil weather returns with the upper trough moving further east. Partly to mostly cloudy skies are expected with dry conditions and lower humidity. Perhaps an isolated shower is possible north and west, but general thinking is most of the area will stay dry. The one thing to note is winds will increase as diurnal mixing occurs as the area lies wedged between systems resulting in a tightening pressure gradient. Wind gusts up 30-35 mph will be possible. Gusts will diminish into Sunday night under mostly clear skies. Despite the windy conditions, high temperatures should mainly be in the 70s (with 60s in the Poconos). && .LONG TERM /MONDAY THROUGH FRIDAY/... By Monday, low pressure over the Canadian Maritimes will begin to move further east into the North Atlantic. At the same time, high pressure will settle over the Mid-Atlantic before moving offshore on Tuesday. Aloft, the area will be situated under northwest flow in wake of exiting upper trough. All in all, a tranquil weather period is in store with mostly clear skies, light winds and dry weather. By Tuesday night and through the middle of the week, our attention will turn to our next weather system which will take aim at the area. Global and ensemble guidance both feature a deep upper trough moving into the Great Lakes/Northeast region around the middle of the week with a potential coastal low developing before moving up towards New England. This would indicate another period of unsettled weather with periods of rain starting as early as Tuesday night, and more so on Wednesday and Thursday. Still quite a ways out from this potential, so have generally stuck with NBM guidance and capped rain chances at chance (~30-50%). In terms of temperatures, we'll encounter temperatures around average on Monday, before dipping below average for Tuesday through Thursday as the area remains situated within the deep upper trough. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...A lull in showers and thunderstorms this afternoon before another round of storms may arrive late afternoon and early evening. Second round will mainly impact all terminals except ABE. Skies will be mostly clear, but a low scattered deck may cause brief moments of MVFR/IFR conditions right over the terminals. Generally S to SSE flow less than 10 kts for the rest of the afternoon, but stronger gusts in thunderstorms. Tonight...Any showers/storms diminish through the evening with with the potential for low cigs and low visbys once again due to stratus, mist and fog. Low MVFR or IFR appears likely. More showers and storms could move in late. S to SW winds around 5 knots. Low confidence. Saturday...Sub VFR conditions possible early in the morning with showers and storms around. Otherwise, primarily VFR expected. Isolated to showers and thunderstorms possible in the afternoon afternoon and early evening. Winds WSW around 10-15 kts with gusts to 20 kts. Low confidence on showers and storms in the morning; moderate confidence otherwise. Outlook... Saturday night...VFR. Winds W to WNW 10 kts or less. Sunday through Tuesday...VFR. Gusty winds up to 25-30 kt possible on Sunday. Otherwise, no significant weather expected. && .MARINE... Generally sub SCA except storms tonight into early Saturday morning could produce locally strong winds. A few isolated showers and storms possible Saturday afternoon. SW winds gust to around 15-20 kts in the afternoon, but no headlines expected. Outlook... Saturday night...No marine headlines expected. Sunday through Sunday night...SCA conditions possible due to wind gusts up to 25 kt. Monday through Tuesday...No marine headlines expected. && .TIDES/COASTAL FLOODING... The Coastal Flood Advisory for northwestern Burlington and lower Bucks Counties has been extended until 8 AM Saturday. Minor coastal flooding is expected with the early morning high tide this morning and on Saturday. It's possible minor coastal flooding may occur on Sunday as well, where further extensions may be needed. For areas of the lower tidal Delaware River near Philadelphia may encounter spotty minor coastal flooding through Saturday, but should fall short of advisory levels. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...Coastal Flood Advisory until 8 AM EDT Saturday for PAZ106. NJ...Coastal Flood Advisory until 8 AM EDT Saturday for NJZ019. DE...None. MD...None. MARINE...None. && SYNOPSIS...MJL NEAR TERM...Fitzsimmons/MJL SHORT TERM...DeSilva LONG TERM...DeSilva AVIATION...DeSilva/Fitzsimmons MARINE...DeSilva/Fitzsimmons TIDES/COASTAL FLOODING...
In the hours before
Local storm report, May 16, 2:10 PM EDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
210 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Tstm Wnd Dmg 2 S Dennisville 39.17N 74.81W
05/16/2025 Cape May NJ Fire Dept/Rescue
Wires down on Gravel Hole Road and Holly
Glen Lane. Wires sparking. Time estimated
from radar.
&&
HoeflichLocal storm report, May 16, 2:12 PM EDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
212 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM Tstm Wnd Dmg Monroe Twp 39.69N 75.03W
05/16/2025 Gloucester NJ 911 Call Center
Trees and wires down throughout the area.
Time estimated from radar.
&&
ZCLocal storm report, May 16, 2:14 PM EDT, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
214 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM Tstm Wnd Dmg Washington Twp 39.76N 75.10W
05/16/2025 Gloucester NJ 911 Call Center
Trees and powerlines down. Time estimated
from radar.
&&
ZCLocal storm report, May 16, 2:15 PM EDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
215 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Hail Avalon 39.10N 74.72W
05/16/2025 E1.75 Inch Cape May NJ Amateur Radio
Hail up to the size of golf ball. Time
estimated from radar.
&&
NGLocal storm report, May 16, 2:41 PM EDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
241 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM Hail 1 SE Millsboro 38.58N 75.30W
05/16/2025 M1.75 Inch Sussex DE Public
Report from mPING: Golf Ball (1.75 in.).
&&
HoeflichLocal storm report, May 16, 2:53 PM EDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
253 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Flash Flood 1 NNE Marshallton 39.97N 75.67W
05/16/2025 Chester PA Other Federal
Downington (DWNP1) went into flood stage.
&&
HoeflichThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:34 PM EDT | Dense Fog Advisory | PHI | Berks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more | 12 hr |
| May 16, 10:24 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more | 66 min |
| May 16, 11:16 AM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 59 min |
| May 16, 11:22 AM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Montgomery, Philadelphia | 53 min |
| May 16, 11:32 AM EDT | Flash Flood Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 4 hr |
| May 16, 11:41 AM EDT | Flash Flood Warning | PHI | Chester, Delaware | 4 hr |
| May 16, 12:20 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Philadelphia | 40 min |
| May 16, 12:21 PM EDT | Flash Flood Warning | PHI | Bucks, Montgomery | 4 hr |
| May 16, 2:02 PM EDT | River Flood Warning | PHI | Chester | 5 hr |
| May 16, 3:29 PM EDT | Areal Flood Warning | PHI | Berks | 6 hr |
| May 16, 3:53 PM EDT | Areal Flood Warning | PHI | Montgomery | 100 min |
| May 16, 4:42 PM EDT | Areal Flood Warning | PHI | Montgomery, Philadelphia | 4 hr |
| May 16, 6:43 PM EDT | Areal Flood Warning | PHI | Philadelphia | 113 min |
Nearby
Areal Flood Warnings in Pennsylvania, 2025Every areal flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.